Wyoming, 2024High Wind in Wyoming, November 30, 2024
November 30, 2024 · NWS CYS · 2 events in 2 counties and zones
Strong winds were reported in WYZ 110 and 116 the morning and afternoon of 30 November.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds were reported in WYZ 110 and 116 the morning and afternoon of 30 November.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 30, 4:04 AM MST, 1 hour 27 minutes earlier. Its key messages:
- A High Wind Warning remains in effect until 2 PM today for Arlington, Elk Mountain, Bordeaux and the I-80 Summit for west winds of 25 to 35 mph gusting to 65 mph.
- Mostly dry and occasionally breezy days will occur through next Thursday, with temperatures remaining above normal. A cooling trend is possible late next week.
Area forecast discussion, Nov 30, 4:04 AM MST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
404 AM MST Sat Nov 30 2024
.KEY MESSAGES...
- A High Wind Warning remains in effect until 2 PM today for Arlington,
Elk Mountain, Bordeaux and the I-80 Summit for west winds of
25 to 35 mph gusting to 65 mph.
- Mostly dry and occasionally breezy days will occur through
next Thursday, with temperatures remaining above normal. A
cooling trend is possible late next week.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 141 AM MST Sat Nov 30 2024
Today..The inherited High Wind Warning looks on track as winds are
currently gusting near 50 mph at Arlington as of 1 AM, and the
850/700 mb height gradients between Craig and Casper peak early this
morning before decreasing through the early afternoon hours. Local
in house wind models show a 40 to 60 percent chance of exceeding
high wind criteria, thus the warning looks plausible. Expect winds
to decrease after early afternoon as the low and mid level gradients
relax somewhat. 700 mb temperatures near -7 Celsius yield maximum
temperatures in the mid to upper 30s west of I-25, with upper 30s to
upper 40s east of I-25.
Tonight...Dry northwest flow aloft continues, and with a slight
moderation of the airmass, minimum temperatures will be a few
degrees warmer than Friday night. Continued dry with limited low and
mid level moisture.
Sunday...Dry northwest flow aloft continues and with minimal low and
mid level moisture, no precipitation is anticipated. Low and mid
level gradients will be less, thus winds will also be lower than
today. 700 mb temperatures near -5 Celsius should help produce
maximum temperatures slightly warmer than Saturday for most
locations.
Sunday night...Cold surface high pressure moves southeast in to the
Dakotas with a backdoor dry cold front moving across our eastern
counties, producing colder temperatures in the teens for the
Nebraska Panhandle. Continued dry with minimal low and mid level
moisture.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Issued at 141 AM MST Sat Nov 30 2024
Mostly quiet weather expected for southeast Wyoming and western
Nebraska over the next week. Northwest flow aloft with subsidence
will results in no precipitation chances and few clouds overhead.
Tuesday and Wednesday an upper-level trough will push through just to
the north of the CWA and winds at 700mb will turn westerly for
Tuesday and again Wednesday. Both days suggest elevated winds across
the wind prone regions and locations adjacent. Tuesday's
temperatures will be the warmest of the week as downslope winds
across southeast Wyoming act to increase surface temperatures to
well above average, near 60F. With strong to elevated winds expected
again Wednesday, temperatures will remain very mild for the start of
December. Strong, gusty winds are expected through most of the week,
but Tuesday has the best shot for potential high winds to start the
week. As of now, Craig to Casper gradients are not overly impressive
for Tuesday, only around 50-55m, with better gradients not arriving
until Saturday. Similarly, in house random forest guidance suggests
only elevated winds for Arlington and Bordeaux, but this setup
should be monitored for any changes.
The next best shot for any type of weather that is not just winds
will be Friday and Saturday. Long rang models are not in very good
agreement at this time, as Saturday is still about a week out.
However, both suggest the presence of an upper-level trough in and
around the region, leading to lift rather than subsidence across the
CWA. However, the GFS is also pinging Friday as a potential for high
winds, with Craig to Casper heights into the 60s and in house
guidance beginning to show high wind potential. A shortwave at 700mb
is modeled by the GFS, which turns winds westerly and increases the
height gradients across southeast Wyoming. This is still over a week
out, but it is something to keep an eye on as the week
progresses.
&&
.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 401 AM MST Sat Nov 30 2024
VFR conditions expected for the next several hours before lower
clouds, around 10kft, move overhead by 23Z. Breezy conditions
are ongoing at all Wyoming terminals and are expected to remain
breezy and gusty through the evening hours. Gusts in excess of
30kts will be possible at all Wyoming terminals. Low-level wind
shear is present across KCYS and KLAR, but begins to decrease as
surface winds increase towards the early morning hours.
Nebraska terminals will remain VFR with mostly calm winds,
except KSNY which could see gusts in excess of 25kts this
evening.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 2 PM MST this afternoon for WYZ106-110-
116.
NE...None.
&&
SHORT TERM...RUBIN
LONG TERM...AM
AVIATION...AMHazardous weather outlook, Nov 30, 1:51 AM MST, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
151 AM MST Sat Nov 30 2024
NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-
117>119-010900-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-East Platte County-Goshen County-
Central Carbon County-Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
151 AM MST Sat Nov 30 2024
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotter activation will not be needed.
WYZ106-110-116-010900-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
151 AM MST Sat Nov 30 2024
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
A High Wind Warning is in effect until 2 PM today for west winds
of 25 to 35 mph gusting to 65 mph.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotter activation will not be needed.
Rubin
High Wind, South Laramie Range
- When
- November 30, 5:31 AM MST to 7:17 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
UPR site UR535 (SHERWS) reported these strong sustained winds. Peak gust 57 mph.
High Wind, North Snowy Range Foothills
- When
- November 30, 7:16 AM MST to 4:48 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Strouss Hill WYDOT site (WY25), located 15 miles north northeast of Centennial on Interstate 80 reported this peak wind gust. Foote Creek (WY22) and Cooper Cove (WY24) also reported wind gusts in excess of 58 mph during this time.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Illinois, November 30, 20248 events
- Dense Fog in California, November 30, 20246 events
- Winter Weather in Indiana, November 30, 20246 events
- Waterspouts in Lake Michigan, November 30, 20242 events
- Sneakerwave in Oregon, November 30, 20242 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1219189, 1219188.